Maine, 2022Heat in Maine, August 7, 2022
August 7, 2022 · NWS CAR · 10 events in 10 counties and zones
to the lower 90s Downeast. Dewpoint temperatures ranged from around 70 to the lower 70s across the region.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures ranged from around 90 to the lower 90s across portions of east-central Maine...to the lower 90s Downeast. Dewpoint temperatures ranged from around 70 to the lower 70s across the region. The combination of temperatures and dewpoints produced apparent temperatures in the mid to upper 90s across east-central areas...with readings in the upper 90s to around 105 Downeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 7, 9:59 AM EST, 1 minute earlier.
Area forecast discussion, Aug 7, 9:59 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Caribou ME
1059 AM EDT Sun Aug 7 2022
.SYNOPSIS...
A cold front will push into the area Sunday afternoon and
stall. Low pressure will approach Sunday night and cross the
area Monday into Tuesday. The front will stall over the waters
through mid week with another cold front approaching from Canada
on Thursday. High pressure will build toward the area on Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
Raised afternoon highs across the north as we are already at or
approaching forecast highs at this time. Expanded the Heat
Advisory to include northern Penobscot and southeast Aroostook
counties. Heat indices were already into the mid 90s at
Millinocket. With highs expected to be a few degrees warmer
there than initially forecast, expect heat indices to hit the
mid 90s toward the Houlton region as well.
The cold front was approaching from Quebec, were temperatures
behind the front were currently only in the mid 50s to lower
60s. The front will begin to cross far northern areas early this
afternoon. Locally heavy rain appears to be the greatest threat
with any showers and thunderstorms as referenced by the
previous shift.
Prev discussion blo...
Further to the north cold front is draped thru srn Quebec as of
08z. Swrly flow is bringing warm and humid conditions to entire
region overnight and will continue ahead of the front. Have
expanded heat advisory down into Washington County with most
areas in the advisory seeing heat index values ranging from
98-100 this afternoon with dwpts well into the 70s.
Tropical moisture will set the stage for showers and
thunderstorms to develop ahead of the front this afternoon. With
PW values approaching 2 inches ahead of the boundary cannot rule
out torrential downpours and have added heavy rainfall into the
fcst with storms as they drop thru FA this afternoon into the
evening hours given very slow MBE vectors. Parameters for strong
storms appear to be lacking given puny mid-level lapse rates and
frzg levels up near 15kft.
Depending on how fast fropa occurs may see highs in the lwr 80s
in the St. John Vly shortly after noon tda with falling temps
the remainder of the afternoon. By 00z line of storms looks to
be located over central sections and continuing to drop south.
Storms wl dissipate late this evening but chc for showers
continues during the nighttime hours. Front appears to gradually
stall out as it drops further south overnight. Another wave of
low pressure may approach fm the west late tonight with another
blob of rain approaching twd morning.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The previously stalled cold front will usher in the next low
pressure system on Monday. QPF models indicate rain starting
early, then increasing into the evening. The initial cold front
that moved through on Sunday will keep temps much cooler. Due to
the rain and cloud cover staying near the middle of the state
and a theta-E boundary to the north, temps in the Crown of Maine
and Downeast should be in the upper 60s while the center of the
region could see temps in the low 60s. Decided to remove
thunderstorms from Monday’s forecast due to upper air model
soundings showing very little elevated and surface based CAPE,
shallow lapse rates, and little to no upper level divergence. By
Monday night, the center of the low should move over the
region, turning convective showers to more steady stratiform
rain. QPF model show that this will be when the most amount of
rain is expected as PWATS reach to >2” in some areas. Temps
should be near normal.
By Tuesday, models indicate that the low will move E while the
cold front will move SE across the region. Rain showers will
continue through the morning, but should begin to lighten in the
afternoon. The cool airmass and the cloud cover will keep temps
in the mid 60s across the area. By Tuesday night, the cold front
will move out over the waters, pushing the majority of the rain
showers out of the area.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Some very brief high pressure on Wednesday will make way for
some shortwave energy moving along an upper level trof. GFS is
showing little to no rain while Euro and CMC is showing rain
continuing through the day. On Thursday, a cold front from a low
in northern Quebec will pass through the region from the west,
bringing more rain and possible thunderstorms. We could see
drier weather by the weekend as high pressure settles in. Models
are in fairly good agreement with the week and weekend.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR this morning before MVFR vsbys move in this
afternoon ahead of cold front. Cannot rule out brief IFR with
any storms as they cross the terminals. Downeast terminals
should remain VFR this afternoon with BGR dropping to MVFR
and BHB dropping to IFR after 08z.
SHORT TERM: Monday...MVFR/IFR in rain. Light NE to E wind 5 to
10 kts.
Monday night...MVFR or lower in rain. ENE winds around 5 kts.
Tuesday...MVFR early in showers, then VFR. Light ENE winds
Wednesday...MVFR in rain showers. Variable winds around 5 kts.
Thursday...MVFR in shower and scattered thunderstorms. S winds
around 5 kts.
&&
.MARINE...
NEAR TERM: Stable layer will help keep wind gusts below SCA
levels through the period. Seas will approach 4 feet on the
outer waters late tonight given strengthening sw winds.
SHORT TERM: Winds and seas are expected to be below SCA
conditions for this period. Nighttime visibilities reduced in
patchy fog.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 8 PM EDT this evening for MEZ005-006-011-
015>017-029>032.
Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...TWD/Buster
Short Term...LaFlash
Long Term...LaFlash
Aviation...TWD/Buster/LaFlash
Marine...TWD/Buster/LaFlashHazardous weather outlook, Aug 7, 9:32 AM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1032 AM EDT Sun Aug 7 2022
MEZ005-006-011-015>017-031-032-081445-
Northern Penobscot-Southeast Aroostook-Central Penobscot-
Southern Penobscot-Interior Hancock-Central Washington-
Southern Piscataquis-Northern Washington-
1032 AM EDT Sun Aug 7 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ001>004-010-081445-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Central Piscataquis-
1032 AM EDT Sun Aug 7 2022
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Northern Maine and North Woods Maine.
.DAY ONE...Today and tonight.
Showers and thunderstorms may bring locally heavy rainfall this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A slow moving cold front will bring periods of moderate to heavy
rainfall to portions of the region Monday afternoon through
Wednesday. Some areas could see locally 2 inches or more of rainfall
but widespread flooding is not anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-030-081445-
Coastal Hancock-Coastal Washington-
1032 AM EDT Sun Aug 7 2022
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A slow moving cold front will bring periods of moderate to heavy
rainfall to portions of the region Monday afternoon through
Wednesday. Some areas could see locally 2 inches or more of rainfall
but widespread flooding is not anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-081445-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1032 AM EDT Sun Aug 7 2022
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Heat, Northern Penobscot
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Northern Penobscot forecast zone
- Reported by
- ASOS
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Temperatures of around 90 to the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the mid 90s to around 100.
Heat, Southeast Aroostook
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Southeast Aroostook forecast zone
- Reported by
- ASOS
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Temperatures of around 90 to the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the mid 90s to around 100.
Heat, Central Penobscot
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Central Penobscot forecast zone
- Reported by
- Mesonet
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Temperatures of around 90 to the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the mid 90s to around 100.
Heat, Southern Piscataquis
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Southern Piscataquis forecast zone
- Reported by
- Mesonet
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Temperatures of around 90 to the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the mid 90s to around 100.
Heat, Northern Washington
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Northern Washington forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Temperatures of around 90 to the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the mid 90s to around 100.
Heat, Southern Penobscot
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Southern Penobscot forecast zone
- Reported by
- ASOS
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Temperatures in the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the upper 90s to around 105.
Heat, Interior Hancock
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Interior Hancock forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Temperatures in the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the upper 90s to around 105.
Heat, Central Washington
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Central Washington forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Temperatures in the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the upper 90s to around 105.
Heat, Coastal Hancock
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Coastal Hancock forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Temperatures in the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the upper 90s to around 105.
Heat, Coastal Washington
- When
- August 7, 10:00 AM EST to 6:00 PM EST
- Where
- Coastal Washington forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Temperatures in the lower 90s....with dewpoints of around 70 to the lower 70s...combined to produce apparent temperatures ranging from the upper 90s to around 105.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Wisconsin, August 7, 20222 deaths · 1 event
- Flash Flood in New Mexico, August 7, 20221 death · 1 injured · $20,000 · 1 event
- Heat in Oregon, August 7 to 8, 20221 death · 4 events
- Flash Flooding and Heavy Rain in Arizona, August 7 to 8, 2022$1.0 million · 7 events
- Flash Flood and Damaging Winds in Colorado, August 7, 2022$280,000 · 61 kt wind · 3 events
- Flash Flooding and Flood in Georgia, August 7 to 10, 2022$100,000 · 65 kt wind · 21 events
- Flood and Damaging Winds in Massachusetts, August 7, 2022$108,000 · 60 kt wind · 18 events
- Wildfire in Texas, August 7 to 15, 2022$200,000 · 1 event
- Flash Flooding and Dust Storm in Arizona, August 7, 2022$133,000 · 67 kt wind · 9 events
- Flash Flooding and Hail in Arizona, August 7, 2022$77,000 · 1.75 in hail · 6 events
- Flash Flooding and Dust Storm in Arizona, August 7 to 11, 2022$22,000 · 52 kt wind · 13 events
- Flash Flood and Damaging Winds in Alabama, August 7, 2022$23,000 · 52 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1044885, 1044886, 1044887, 1044888, 1044889, 1044890, 1044891, 1044892, 1044893, 1044894.